Arkansas, 2007Damaging Wind in Arkansas, June 29, 2007
June 29, 2007 · NWS MEG · 1 event in 1 county or zone
Afternoon and evening showers and thunderstorms developed over East Arkansas on June 29, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon and evening showers and thunderstorms developed over East Arkansas on June 29, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 29, 9:23 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 9:23 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CDT FRI JUN 29 2007
.UPDATE...
ANOTHER WARM DAY ON TAP FOR THE MIDSOUTH TODAY. TEMPERATURES ARE
CURRENTLY RUNNING AT LEAST 2 TO 3 DEGREES WARMER IF NOT MORE THAN
THIS TIME YESTERDAY. THE TEMPERATURE HAS ALREADY HIT THE 90 DEGREE
MARK IN MEMPHIS AND TUPELO WITH OTHER LOCATIONS SITTING IN THE MID
TO UPPER 80S. CU DEVELOPMENT HAS BEGUN AND WITH A COLD FRONT
SINKING INTO NORTHERN PORTIONS OF THE CWA THIS AFTERNOON...EXPECT
IT WILL ONLY BE A MATTER OF TIME BEFORE SCATTERED SHOWERS AND
THUNDERSTORMS BEGIN TO POP. SINCE TEMPERATURES ARE WARMER THAN
PREVIOUS DAYS WILL BUMP UP HIGHS SLIGHTLY AS CLOUDS FROM SHOWER
AND THUNDERSTORM DEVELOPMENT WILL BEGIN TO HINDER CONTINUE WARM-UP AS
THE AFTERNOON PROGRESSES. EXPECT HIGHS TO REACH WELL INTO THE MID
90S MAYBE A FEW PLACES MAY REACH THE UPPER 90S. REST OF FORECAST
LOOKS GOOD. UPDATE WILL BE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 342 AM CDT FRI JUN 29 2007/
DISCUSSION...
CURRENTLY...SKIES ARE MOSTLY CLEAR ACROSS THE MID SOUTH THIS
MORNING WITH TEMPS IN THE LOWER AND MID 70S. HUMID CONDITIONS
CONTINUE WITH DEWPOINTS AROUND 70. MOST OF THE SHOWER/TSTM ACTIVITY
THIS MORNING IS OCCURRING INVOF A SLOW MOVING COLD FRONT LOCATED
ACROSS SOUTHERN MISSOURI INTO THE OHIO VALLEY.
TODAY...LOWERED POPS SLIGHTLY ACROSS THE FORECAST AREA AS UPPER
RIDGE CONTINUES TO HOLD ON ACROSS THE LOWER MISSISSIPPI VALLEY.
THE MOIST AND MODERATELY UNSTABLE ACROSS THE REGION WILL CONTINUE
WITH SCATTERED TSTMS DEVELOPING THIS AFTERNOON AS TEMPS CLIMB INTO
THE 90S. LIKE PREVIOUS AFTERNOONS SOME STORMS COULD HAVE GUSTY
WINDS AND SMALL HAIL ALONG WITH VERY HEAVY RAIN. THE COLD FRONT
WILL SLOWLY SAG SOUTHWARD THROUGH THE DAY TO AROUND THE KY/TN
STATE LINE SO WENT WITH HIGHER POPS ACROSS NORTHERN SECTIONS OF
THE FORECAST AREA.
TONIGHT...ANOTHER WARM AND MUGGY NIGHT ON TAP. WILL CONTINUE POPS
OVERNIGHT DUE TO THE PRESENCE OF THE WEAK SURFACE FRONT ACROSS
THE VERY NORTHERN SECTIONS OF THE AREA...THOUGH MOST OF THE
ACTIVITY WILL PROBABLY OCCUR DURING THE EVENING BEFORE DISSIPATING.
SATURDAY...THE UPPER RIDGE WEAKENS SLIGHTLY AS A MID LEVEL
SHORTWAVE SAGS SOUTHWARD INTO THE MID SOUTH ALONG WITH THE WEAK
COLD FRONT. SATURDAY PROBABLY REPRESENTS THE BEST CHANCE FOR RAIN
ACROSS THE MID SOUTH. MOISTURE POOLING ACROSS THE AREA INVOF THE
FRONT WILL PUSH PRECIP H20 VALUES TO OVER 2 INCHES. THIS DEEP
MOISTURE COMBINED WITH A LITTLE MORE INSTABILITY SHOULD RESULT IN
A GOOD DEAL OF TSTM DEVELOPMENT. EXPECT 40-50 MPH WINDS...SMALL
HAIL AND VERY HEAVY RAIN WITH ANY STORMS.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE WEAK COLD FRONT AND MID
LEVEL SHORTWAVE WILL SLOWLY PUSH THROUGH REGION DURING THIS TIME
FRAME WITH SLOWLY DECREASING CHANCES FOR PRECIP. CLEARING IS
EXPECTED ACROSS MOST AREAS BY MONDAY MORNING.
MONDAY THROUGH THURSDAY...A DRIER AIRMASS WITH LOWER HUMIDITIES WILL
PUSH INTO THE MID SOUTH FOR THE START OF THE WORK WEEK. BY
WEDNESDAY HIGH PRESSURE WILL SLIP OFF TO THE EAST RESULTING IN A
RETURN TO MORE HUMID CONDITIONS. BY THURSDAY ANOTHER FRONT
APPROACHES THE AREA WITH A CHANCE FOR RAIN.
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
KRM
In the hours before
Special weather statement, Jun 29, 11:15 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1215 PM CDT FRI JUN 29 2007
TNZ088-089-291745-
FAYETTE TN-SHELBY TN-
1215 PM CDT FRI JUN 29 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...NORTHEAST SHELBY AND
NORTHWEST FAYETTE COUNTIES.
A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER
LAKELAND AT 1215 PM CDT...MOVING EAST AT 5 MPH.
PEOPLE IN FAYETTE AND SHELBY COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1245 PM
CDT.
Special weather statement, Jun 29, 11:20 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 PM CDT FRI JUN 29 2007
ARZ035-048-291800-
CROSS AR-ST. FRANCIS AR-
1220 PM CDT FRI JUN 29 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...SOUTHWESTERN CROSS AND
WESTERN ST. FRANCIS COUNTIES.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 11 MILES WEST OF CALDWELL AT 1220 PM CDT...
MOVING NORTHEAST AT 10 MPH.
PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING THE CITY OF
WYNNE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 100 PM CDT.
Special weather statement, Jun 29, 11:34 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1234 PM CDT FRI JUN 29 2007
ARZ008-291815-
RANDOLPH AR-
1234 PM CDT FRI JUN 29 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...RANDOLPH COUNTY.
STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 45 TO 55
MPH WINDS WERE LOCATED 5 MILES SOUTHWEST OF ATTICA AT 1234 PM CDT...
MOVING NORTHEAST AT 5 MPH.
PEOPLE IN RANDOLPH COUNTY...INCLUDING THE CITY OF POCAHONTAS...SHOULD
MONITOR THIS STORM CLOSELY..
Thunderstorm Wind, Randolph
- When
- June 29, 11:40 AM CST to 11:45 AM CST
- Where
- Randolph County, 3 mi W of Pocahontas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.270, -91.024
Straight line winds knocked trees down on Highway 62, 3 miles west of Pocahontas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 29 to 30, 20073 deaths · $500,000 · 1 event
- Wildfire in Utah, June 29 to 30, 20073 deaths · 1 event
- Hail and Damaging Winds in Idaho, June 29, 20071 injured · $714,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Virginia, June 29, 2007$1.3 million · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, June 29, 2007$463,000 · 1 in hail · 14 events
- Flash Flood and Hail in South Carolina, June 29 to 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Louisiana, June 29, 2007$125,000 · 1 event
- Flash Flooding in Kentucky, June 29, 2007$100,000 · 2 events
- Damaging Winds in Montana, June 29, 20072 injured · $30,000 · 65 kt wind · 7 events
- Damaging Winds in Tennessee, June 29, 2007$63,000 · 55 kt wind · 5 events
- Lightning Strike in Florida, June 29, 2007$60,000 · 1 event
- Hail and Damaging Winds in Alabama, June 29, 2007$40,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41755.